There is no an product in your account
please add some product to cart.
Is Your Medication Causing Neuropathy?
Posted by John Coppola on 08 Mar, 19
Medications with Side Effects of Neuropathy
There are many medications which have a side effect of neuropathy. They might not even be the main cause of neuropathy, but also taking them for other reasons can increase neuropathy, or be the additional reason that a pre-existing situation can become full blown neuropathy with all its pain, tingling, numbness and other symptoms.
This is a partial list that we have created. If you have a question about a drug not on this list go to www.drugs.com and read the possible side effects of the drug. You also have to remember that it may not list it as neuropathy. It may use the neuropathy side effect such as numbness and tingling, nerve pain, parestheia, etc.
- Ambian (Zolpidem)
- Diazepam (Valium)
- Klonopin (Clonazepam)
- Xanax (Alprazolam)
- Lorazepam (Ativan)
- Phenytoin (Dilantin®)
- Gabapentin (Neurontin)
- Lyrica (Pregabalin)
- Celexa (Citalopram)
- Cymbalta (Duloxetine)
- Effexor (Venlafaxine)
- Effexor XR
Blood Pressure or Heart Medications:
- Hydrochlorothiazide (HCT)
- Cisplatin, Oxyplatin
- Vincristine, Vinblastin
Cholesterol Lowering Meds
- Pravastatin (Pravachol)
- Atorvastatin (Lipitor, Altoprev)
- Fluvastatin (Lescol, Lescol XL)
- Pitavastatin (Livalo)
- Lovastatin (Mevacor, Altoprev)
- Rosuvastatin (Crestor)
- Simvastatin (Simcor, Vitorin, Zocor)
- Zinc containing creams including Polygrip, Fixodent,
- Metformin - can cause deficiency of B12 which can contribute to Neuropathy
- d4T (Zerit)
- ddC (Hivid)
- ddI (Videx EC)
Other drugs that can often cause this complication:
- Flagyl (metronidazole)
Infection fighting drugs
- Metronidazole (Flagyl®)
- INH (Isoniazid)
If you are taking any of these medications, and you have neuropathy, you need to speak to your doctor about getting off of them and replacing them with a natural supplement.
Minimally, your doctor should put you on a medication that does not cause neuropathy.
If you doctor is not willing to work with you on this, you should find a doctor who will.
Sourced through Scoop.it from: www.mcvitamins.com
MANY MEDICATIONS LINKED TO NEUROPATHY
A study from the Mayo clinic revealed that 70% of Americans take prescription medication. with the average elderly person taking more than 5 prescription medications.. This is a problem of epidemic proportions.
There is a rising number of medications that either cause peripheral nerve damage or worsen nerve damage. What's worse is that the average doctor, including neurologists, are not aware of this.
It's extremely important for you to look at the full list of side effects to see if your medication could be contributing to your neuropathy. Remember....the side effects will not be listed as peripheral neuropathy but as burning, numbness, tingling, pins & needles, parasthesias, loss of balance and coordination.
If you'd like to learn more about how to recover from your peripheral neuropathy visit: healmynerves.com or call 210-492-0111
This blog has been provided by Dr. John Coppola, D.C. and Dr. Valerie Monteiro, D.C. Dr. Coppola and Dr. Monteiro are the founders of the San Antonio Neuropathy Center, and Precision Sport & Spine. They are the leading experts in the field of neuropathy and specifically drug free nerve repair. They are the authors of the critically acclaimed book "Defeat Neuropathy Now .... In Spite of Your Doctor. The doctors have over 25 years of clinical experience.
If you would like to reach the doctors regarding a specific health problem, you may email them at firstname.lastname@example.org.
Rapid Relief Pain Cream
Schedule a Consult for a Doctor Guided Neuropathy Program.
Leading Nerve Specialist
Dr. Coppola and Dr. Monteiro